Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 30, 2021, 5:00 PM CDT for Laclede County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 30, 2021, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.00 in
- Wind
- 50
County Laclede County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200
WWUS83 KSGF 302200
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT Mon Aug 30 2021
MOZ081-092-302230-
Wright MO-Laclede MO-
500 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern Wright
and south central Laclede Counties through 530 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Lebanon, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan... Twin Bridges...
Competition... Grovespring...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3737 9269 3748 9269 3748 9270 3754 9271
3762 9247 3746 9238
TIME...MOT...LOC 2200Z 063DEG 7KT 3752 9253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BurchfieldWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:16 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 30, 2:16 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Springfield MO 216 PM CDT Mon Aug 30 2021 .SHORT TERM...(This evening through Tuesday) Issued at 215 PM CDT Mon Aug 30 2021 Scattered showers and thunderstorms were occurring across the area, mainly since around noon. Similar to yesterday, we have surface based CAPE values of 3000-3500 j/kg with little to no convective inhibition and very weak shear. Precipitable water values of 1.8 to 2.1 in. were across the area, so very efficient rain makers are expected along with slow moving storms. This may lead to a localized excessive rain risk for any storms that move over the same location. Because of the scattered nature however, a widespread flood risk is not expected. Temperatures were in the mid to upper 80s as of 2 PM with dew points in the lower 70s. Should see a diminishing trend in convection during the evening with the loss of daytime heating and lowering instability. The track of the remnants of "Ida" will begin to curve towards the northeast tonight and in effect, miss our forecast area. Temperatures will drop back into the mid to upper 60s tonight. As the tropical low lifts northeast away from the area, a northwest flow pattern aloft will set up and we may see some shortwave energy move across the area on Tuesday. This will likely set off some scattered convection during the afternoon, but mainly affecting our eastern counties. Highs on Tuesday will be from the mid to upper 80s in most locations. .LONG TERM...(Tuesday Night through Monday) Issued at 215 PM CDT Mon Aug 30 2021 Northwest flow will continue on Wednesday with an upper ridge axis building to our west. Temperatures will be similar to Tuesday with northwest flow aloft continuing over the area. Any precipitation chances would be confined to our western CWA. As we head into the later part of the work week and into the holiday weekend, an upper ridge will begin to edge eastward into the region. This ridge does look like it might flatten out as shortwave energy moves from the central and northern plains into the upper Mississippi valley region from Thursday into Friday evening. While the majority of the precipitation is expected to remain north of the area during this time period, we can't rule out some precipitation making it down into the area from late Friday through the weekend. Highs from the upper 80s to low 90s are expected over the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1243 PM CDT Mon Aug 30 2021 For the 18z TAFS, scattered convection was beginning to develop, initially in a small area near the I-44 corridor. Expecting this to expand during the afternoon. Similar to yesterday, will carry a tempo group through the afternoon with some MVFR/IFR within the convection. Clearing should take place during the evening, but may see some light fog again at BBG overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Aug 30, 1:30 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 130 PM CDT Mon Aug 30 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 130 PM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. DISCUSSION... Scattered thunderstorms are expected to continue into this evening. Heavy down pours and cloud to ground lightning strikes will be the main risk. There will be a localized flooding risk today, as these storms slowly move across the area. A strong storm or two will be possible with wind gusts around 40 to 50 mph and small hail, but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered storms will be possible again on Tuesday, mainly across the eastern Ozarks. Heat index values in the middle 90s will be possible for portions of southeastern Kansas and far western MO each afternoon from Tuesday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 30, 5:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT Mon Aug 30 2021
MOZ081-092-302230-
Wright MO-Laclede MO-
500 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern Wright
and south central Laclede Counties through 530 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Lebanon, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan... Twin Bridges...
Competition... Grovespring...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3737 9269 3748 9269 3748 9270 3754 9271
3762 9247 3746 9238
TIME...MOT...LOC 2200Z 063DEG 7KT 3752 9253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BurchfieldNearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.